Alert archive / Utah / Winter Storm Warnings in 2013

Winter Storm Warning 5, NWS Salt Lake City, UT

February 19, 2013

NWS Salt Lake City, UT issued this winter storm warning at Feb 19, 2013, 3:49 AM MST. It took effect at Feb 19, 2013, 10:00 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 3:49 AM MST (10:49 UTC)
In effect from
Feb 19, 2013, 10:00 PM MST
Expired
Feb 20, 2013, 11:58 AM MST
In force
14 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WWUS45 KSLC 191049
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 AM MST TUE FEB 19 2013

UTZ517-518-191900-
/O.UPG.KSLC.WS.A.0003.130220T0500Z-130221T1700Z/
/O.NEW.KSLC.WS.W.0005.130220T0500Z-130221T1900Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
349 AM MST TUE FEB 19 2013

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO NOON
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10
PM THIS EVENING TO NOON MST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: THE MOUNTAINS OF SOUTHERN AND CENTRAL UTAH.

* SNOW ACCUMULATIONS: STORM TOTALS OF 1 TO 2 FEET.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE THIS EVENING...BECOMING
  HEAVY AT TIMES TONIGHT THROUGH WEDNESDAY. SNOW SHOWERS WILL
  LINGER INTO THURSDAY BEFORE TAPERING OFF.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED TONIGHT.
  EXPECT WINTER DRIVING CONDITIONS TO PERSIST THROUGH THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ016-020-191900-
/O.NEW.KSLC.WW.Y.0008.130220T0700Z-130221T1200Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
349 AM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 5 AM MST THURSDAY.

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL UTAH VALLEYS.

* SNOW ACCUMULATIONS: STORM TOTALS OF 3 TO 7 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT...BECOMING HEAVY
  AT TIMES THROUGH THE DAY WEDNESDAY BEFORE TAPERING OFF.

* IMPACTS: EXPECT WINTER DRIVING CONDITIONS ALONG AREA
  ROADWAYS...INCLUDING THE I-15 CORRIDOR THROUGH SOUTHWEST UTAH
  AND ALONG HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008-010-191900-
/O.CON.KSLC.WS.A.0003.130220T0500Z-130221T1700Z/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...SCOFIELD
349 AM MST TUE FEB 19 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING. 

* AFFECTED AREA: THE SOUTHERN WASATCH MOUNTAINS AND THE WASATCH
  PLATEAU AND BOOK CLIFFS.

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TUESDAY NIGHT BECOMING
  HEAVY AT TIMES WEDNESDAY INTO THURSDAY MORNING. SNOW SHOWERS
  WILL TAPER OFF THURSDAY.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED BY WEDNESDAY
  MORNING. EXPECT WINTER DRIVING CONDITIONS TO PERSIST THROUGH
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A SIGNIFICANT
SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
423 
WWUS45 KSLC 192224
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
324 PM MST TUE FEB 19 2013

UTZ517-518-200600-
/O.CON.KSLC.WS.W.0005.130220T0500Z-130221T1900Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
324 PM MST TUE FEB 19 2013

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO NOON MST THURSDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO NOON MST THURSDAY.

* AFFECTED AREA: THE MOUNTAINS OF SOUTHERN AND CENTRAL UTAH.

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 20 INCHES.

* TIMING: SNOW WILL DEVELOP LATE THIS EVENING... BECOMING HEAVY
  AT TIMES TONIGHT THROUGH WEDNESDAY. SNOW SHOWERS WILL LINGER
  INTO THURSDAY MORNING BEFORE TAPERING OFF.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED TONIGHT. 
  EXPECT WINTER DRIVING CONDITIONS TO PERSIST THROUGH THURSDAY 
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ008-010-200600-
/O.UPG.KSLC.WS.A.0003.130220T0500Z-130221T1700Z/
/O.EXB.KSLC.WW.Y.0008.130220T0700Z-130221T1900Z/
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...ALTA...BRIGHTON...SCOFIELD
324 PM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON MST THURSDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: THE WASATCH MOUNTAINS SOUTH OF I-80 ALONG WITH
  THE WASATCH PLATEAU AND BOOK CLIFFS.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT INTO WEDNESDAY
  MORNING. SNOW IS EXPECTED TO BECOME MORE WIDESPREAD WEDNESDAY
  AFTERNOON INTO WEDNESDAY EVENING BEFORE TAPERING OFF THURSDAY
  MORNING. 

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED AT TIMES
  WEDNESDAY THROUGH WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL CAUSE
PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS.
USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&


$$

UTZ007-009-200600-
/O.EXB.KSLC.WW.Y.0008.130220T0700Z-130221T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WESTERN UINTA MOUNTAINS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...
MIRROR LAKE HIGHWAY
324 PM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO NOON MST THURSDAY.

* AFFECTED AREA: THE WASATCH MOUNTAINS FROM I-80 NORTH ALONG WITH
  THE WESTERN UINTA MOUNTAINS. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT INTO WEDNESDAY
  MORNING. SNOW IS EXPECTED TO BECOME MORE WIDESPREAD WEDNESDAY
  AFTERNOON INTO WEDNESDAY EVENING BEFORE TAPERING OFF THURSDAY
  MORNING. 

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED AT TIMES
  WEDNESDAY THROUGH WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ016-020-200600-
/O.CON.KSLC.WW.Y.0008.130220T0700Z-130221T1200Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
324 PM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 5 AM MST THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 5 AM MST THURSDAY.

* AFFECTED AREA: SOUTHWEST AND SOUTH-CENTRAL UTAH VALLEYS.

* SNOW ACCUMULATIONS: STORM TOTALS OF 3 TO 7 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT...BECOMING 
  HEAVY AT TIMES THROUGH THE DAY WEDNESDAY BEFORE TAPERING OFF. 

* IMPACTS: EXPECT WINTER DRIVING CONDITIONS ALONG AREA
  ROADWAYS...INCLUDING THE I-15 CORRIDOR ACROSS SOUTHWEST UTAH
  AND ALONG HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
386 
WWUS45 KSLC 200512
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1012 PM MST TUE FEB 19 2013

UTZ517-518-201300-
/O.CON.KSLC.WS.W.0005.000000T0000Z-130221T1900Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
1012 PM MST TUE FEB 19 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
THURSDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL
NOON MST THURSDAY.

* AFFECTED AREA: THE MOUNTAINS OF SOUTHERN AND CENTRAL UTAH.

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 20 INCHES.

* TIMING: SNOW WILL DEVELOP OVERNIGHT... BECOMING HEAVY AT TIMES
  LATE TONIGHT THROUGH WEDNESDAY. SNOW WILL GRADUALLY TAPER OFF
  WEDNESDAY NIGHT...WITH LINGERING ACCUMULATING SNOW SHOWERS
  THURSDAY MORNING.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED BY LATE
  TONIGHT OR EARLY WEDNESDAY. EXPECT WINTER DRIVING CONDITIONS TO
  PERSIST THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ016-020-201300-
/O.CON.KSLC.WW.Y.0008.130220T0700Z-130221T1200Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
1012 PM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
MST THURSDAY.

* AFFECTED AREA: THE SOUTHWEST AND SOUTH-CENTRAL VALLEYS OF UTAH.

* SNOW ACCUMULATIONS: STORM TOTALS OF 3 TO 7 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT...BECOMING HEAVY
  AT TIMES THROUGH THE DAY WEDNESDAY. SNOW WILL GRADUALLY TAPER
  OFF WEDNESDAY NIGHT...THEN END MOST AREAS THURSDAY MORNING.

* IMPACTS: EXPECT WINTER DRIVING CONDITIONS TO DEVELOP ALONG ALL
  AREA ROADWAYS WEDNESDAY MORNING...INCLUDING THE I-15 CORRIDOR
  ACROSS SOUTHWEST UTAH AND ALONG HIGHWAY 89 ACROSS SOUTH-CENTRAL
  UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ007>010-201300-
/O.CON.KSLC.WW.Y.0008.130220T0700Z-130221T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
1012 PM MST TUE FEB 19 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
MST THURSDAY.

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS...THE
  WASATCH PLATEAU AND BOOK CLIFFS.

* SNOW ACCUMULATIONS: 5 TO 10 INCHES.

* TIMING: SNOW SHOWERS WILL DEVELOP LATE TONIGHT OR EARLY
  WEDNESDAY MORNING. SNOW IS EXPECTED TO BECOME MORE WIDESPREAD BY
  WEDNESDAY AFTERNOON...THEN CONTINUING WEDNESDAY NIGHT THROUGH
  THURSDAY MORNING.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED AT TIMES 
  WEDNESDAY THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
078 
WWUS45 KSLC 201102
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
402 AM MST WED FEB 20 2013

UTZ517-518-201930-
/O.CON.KSLC.WS.W.0005.000000T0000Z-130221T1900Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
402 AM MST WED FEB 20 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST
THURSDAY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL NOON MST
THURSDAY.

* AFFECTED AREA: THE MOUNTAINS OF SOUTHERN AND CENTRAL UTAH.

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 20 INCHES.

* TIMING: SNOW WILL CONTINUE...HEAVY AT TIMES THROUGH THE DAY.
  SNOW WILL GRADUALLY TAPER OFF TONIGHT...WITH LINGERING
  ACCUMULATING SNOW SHOWERS THURSDAY MORNING.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED TODAY. EXPECT
  WINTER DRIVING CONDITIONS TO PERSIST THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ016-020-201930-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-130221T1200Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
402 AM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
MST THURSDAY.

* AFFECTED AREA: THE SOUTHWEST AND SOUTH-CENTRAL VALLEYS OF 
  UTAH. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 3 TO 6 INCHES.

* TIMING: SNOW WILL CONTINUE...LOCALLY HEAVY AT TIMES THROUGH THE
  DAY. SNOW WILL GRADUALLY TAPER OFF TONIGHT...THEN END ACROSS MOST
  AREAS THURSDAY MORNING.

* IMPACTS: EXPECT WINTER DRIVING CONDITIONS ALONG ALL AREA
  ROADWAYS TODAY...INCLUDING THE I-15 CORRIDOR ACROSS SOUTHWEST
  UTAH AND ALONG HIGHWAY 89 ACROSS SOUTH-CENTRAL UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ007>010-201930-
/O.CON.KSLC.WW.Y.0008.000000T0000Z-130221T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
402 AM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
THURSDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL NOON
MST THURSDAY.

* AFFECTED AREA: THE WASATCH AND WESTERN UINTA MOUNTAINS...THE 
  WASATCH PLATEAU AND BOOK CLIFFS. 

* SNOW ACCUMULATIONS: 5 TO 10 INCHES.

* TIMING: SNOW SHOWERS WILL CONTINUE TO DEVELOP THIS
  MORNING...THEN BECOME MORE WIDESPREAD BY THIS AFTERNOON. SNOW
  WILL THEN CONTINUE TONIGHT THROUGH THURSDAY MORNING BEFORE
  TAPERING OFF.

* IMPACTS: MOUNTAIN ROUTES WILL BECOME SNOW COVERED AT TIMES
  THROUGH THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
077 
WWUS45 KSLC 201858
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1158 AM MST WED FEB 20 2013

UTZ517-518-202000-
/O.CAN.KSLC.WS.W.0005.000000T0000Z-130221T1900Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
1158 AM MST WED FEB 20 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER STORM WARNING FOR THE CENTRAL AND SOUTHERN MOUNTAINS. THE
THREAT FOR WIDESPREAD HEAVY SNOW HAS ENDED. SNOW SHOWERS WILL
CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING...WITH
LOCAL ACCUMULATIONS POSSIBLE.

$$

UTZ007>010-202000-
/O.CAN.KSLC.WW.Y.0008.000000T0000Z-130221T1900Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
1158 AM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR THE WASATCH AND WESTERN UINTA
MOUNTAINS...AS WELL AS THE WASATCH PLATEAU AND BOOK CLIFFS. SNOW
SHOWERS ARE STILL EXPECTED THIS AFTERNOON AND EVENING...HOWEVER
ANY ACCUMULATION WILL REMAIN MINOR.

$$

UTZ016-020-202000-
/O.CAN.KSLC.WW.Y.0008.000000T0000Z-130221T1200Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
INCLUDING THE CITIES OF...BEAVER...CEDAR CITY...MILFORD...KANAB...
ESCALANTE
1158 AM MST WED FEB 20 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR SOUTHWEST AND SOUTH CENTRAL UTAH. SNOW
SHOWERS WILL CONTINUE THROUGH THE AFTERNOON AND EVENING
HOURS...WITH LITTLE IF ANY ADDITIONAL ACCUMULATION.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 9:11 PM MST, 6 hours 38 minutes earlier.

Area forecast discussion, Feb 18, 9:11 PM MST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MST MON FEB 18 2013

.SYNOPSIS...A LONG DURATION STORM SYSTEM WILL AFFECT THE REGION
TUESDAY NIGHT INTO THURSDAY. A SECOND SYSTEM WILL AFFECT MAINLY
THE NORTHERN THIRD OF UTAH LATE THURSDAY NIGHT THROUGH FRIDAY...
FOLLOWED A SUBSTANTIALLY COLDER STORM SYSTEM FOR THE UPCOMING
WEEKEND.

&&

.DISCUSSION...THE UPPER LEVEL TROUGH CURRENTLY ALONG THE PACIFIC
NORTHWEST COAST IS STILL ON TRACK TO SPIN-UP INTO A CLOSED LOW
OVER THE WESTERN/SOUTHERN GREAT BASIN TUESDAY NIGHT/EARLY
WEDNESDAY. THE 00Z GFS/12Z ECMWF REMAIN REMARKABLY SIMILAR IN THE
EVOLUTION OF THIS FEATURE AND THE TRACK EAST ACROSS NORTHERN
ARIZONA THROUGH EXTREME SOUTHERN UTAH. CONFIDENCE REMAINS HIGH
THAT A WIDESPREAD PRECIP EVENT IS ON TAP FOR MIDWEEK.

THE INITIAL ROUND OF HEAVY PRECIP WILL REMAIN OVER SOUTHERN AND
CENTRAL UTAH IN CLOSE PROXIMITY TO THE STRONGEST DYNAMIC LIFT AND
COLDER AIR ALOFT. THE DEEP SURFACE TROUGH ACROSS SOUTHERN UTAH
WILL MARK THE AREA OF THE HEAVIEST PRECIP WEDNESDAY THROUGH
WEDNESDAY EVENING. PRECIP ACROSS NORTHERLY UTAH...WHILE STILL
FAIRLY WIDESPREAD...WILL LIKELY REMAIN LIGHT DUE TO WEAK DYNAMIC
AND THERMALLY SUPPORTED LIFT THROUGH WEDNESDAY AFTERNOON.

A SHORT PERIOD OF HEAVIER ORGANIZED PRECIP COULD DEVELOP ACROSS
NORTHERN AND WESTERN UTAH LATER WEDNESDAY NIGHT THROUGH THURSDAY.
A SECONDARY DISTURBANCE FILLING IN BEHIND THE NOW EXITED UPPER LOW
WILL BRING IN INCREASED DYNAMIC LIFT AND SOMEWHAT COLDER AIR
ALOFT. WEAK LOW-LEVEL COLD ADVECTION SUPPORTED BY THE MID-LEVEL
DYNAMIC AND COLD AIR SHOULD BE SUFFICIENT FOR SEVERAL HOURS OF
ACCUMULATING SNOWFALL.

A BRIEF BREAK IN SNOW THURSDAY NIGHT WILL BE FOLLOWED BY A SECOND
ROUND OF SNOW FOR THE NORTHERN ZONES BEGINNING LATE THURSDAY
NIGHT...AND POSSIBLY CONTINUING THROUGH FRIDAY NIGHT. DEEP LAYER AND
RATHER MOIST WARM ADVECTION WILL DEVELOP ACROSS THE NORTHERN THIRD
OF THE STATE THURSDAY NIGHT. FAIRLY STRONG THERMALLY DRIVEN LIFT
SHOULD GENERATE ANOTHER ROUND OF WIDESPREAD SNOW...WITH OROGRAPHIC
ENHANCEMENT COMING IS PLAY AS THE MEAN FLOW REMAINS OUT OF THE
WEST-NORTHWEST.

THE NEXT...AND LIKELY MOST POTENT SYSTEM...WILL MOVE INTO THE
GREAT BASIN THIS WEEKEND. VERY COLD AIR WILL ACCOMPANY THIS
SYSTEM...LEADING TO STRONG DEEP-LAYER COLD ADVECTION TO WORK WITH
SOLID DYNAMIC LIFT AND DEEP-LAYER OVER THE REGION. THIS STORM WILL
LIKELY BE ANOTHER WIDESPREAD EVENT...WITH THE MOUNTAINS AND
WESTERN VALLEYS TAKING THE BRUNT OF THE NEW SNOW. THE SITUATION
ALSO WOULD BE FAVORABLE FOR A RATHER LONG OROGRAPHIC SNOW EVENT
FOR THE WASATCH RANGE...POSSIBLY EXTENDING THROUGH SUNDAY.

NO UPDATES PLANNED THIS EVENING.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE
EVENING. LIGHT NORTHWEST WINDS ARE EXPECTED TO SHIFT TO THE
SOUTHEAST BY 05Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH THURSDAY MORNING
     FOR UTZ008-010-517-518.

WY...NONE.
&&

PUBLIC...CONGER
AVIATION...TRAPHAGAN

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 18, 5:29 AM MST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
529 AM MST MON FEB 18 2013

UTZ001>016-019>021-517-518-WYZ021-191300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
529 AM MST MON FEB 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF ACCUMULATING SNOW WILL BEGIN TUESDAY NIGHT AND
CONTINUE ON AND OFF THROUGH AT LEAST THE END OF THE WEEK. SNOW IS
EXPECTED TO BE HEAVIEST ACROSS THE SOUTHERN HALF OF THE OUTLOOK
AREA TUESDAY NIGHT INTO WEDNESDAY MORNING...THEN BECOME MORE
WIDESPREAD ACROSS THE ENTIRE OUTLOOK AREA DURING THE DAY
WEDNESDAY. SNOW...LOCALLY HEAVY AT TIMES...WILL CONTINUE INTO
THURSDAY BEFORE DECREASING. SIGNIFICANT ACCUMULATIONS ARE EXPECTED
IN THE MOUNTAINS AND POSSIBLY SOME OF THE HIGHER VALLEYS TUESDAY
THROUGH THURSDAY.

PERIODS OF LIGHT SNOW MAY CONTINUE INTO FRIDAY BEFORE THE NEXT
STORM SYSTEM PUSHES A COLD FRONT THROUGH THE AREA ON
SATURDAY. THIS COLD FRONT WILL BE ACCOMPANIED BY ANOTHER ROUND OF
WIDESPREAD SNOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:49 AM MSTWinter Weather AdvisorySLC32 hr

Nearby

Winter Storm Warnings in Utah, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.